Alert archive / Georgia / Frost Advisories in 2023
Frost Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 3, 2023, 2:41 PM EDT for 28 counties in Georgia. It took effect at Nov 4, 2023, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2023, 2:41 PM EDT (18:41 UTC)
- In effect from
- Nov 4, 2023, 2:00 AM EDT
- Expired
- Nov 4, 2023, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 28 counties
Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS72 KFFC 031841 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 241 PM EDT Fri Nov 3 2023 GAZ024-025-027-035>039-046>051-053>062-066>068-075-040400- /O.NEW.KFFC.FR.Y.0004.231104T0600Z-231104T1400Z/ Banks-Jackson-Madison-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Coweta-Fayette- Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Glascock- Including the cities of Athens, Conyers, Covington, Newnan, Peachtree City, and Griffin 241 PM EDT Fri Nov 3 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
064 WWUS72 KFFC 040137 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 937 PM EDT Fri Nov 3 2023 GAZ024-025-027-035>039-046>051-053>062-066>068-075-041400- /O.CON.KFFC.FR.Y.0004.231104T0600Z-231104T1400Z/ Banks-Jackson-Madison-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Coweta-Fayette- Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Glascock- Including the cities of Athens, Conyers, Covington, Newnan, Peachtree City, and Griffin 937 PM EDT Fri Nov 3 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 3, 1:27 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 3, 1:27 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 127 PM EDT Fri Nov 3 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Saturday) Issued at 323 AM EDT Fri Nov 3 2023 Key Messages: - Warming trend begins. Highs in 60s today, 70s tomorrow. - Fire Danger remains high across northern GA. Forecast: Jet stream has moved well north of the CWA with troughing located over eastern Canada and the NE CONUS. Shortwave and associated sfc low will rotate through this trough, driving a front through the upper midwest that will help push sfc high that has been parked over northeast further off the coast before it stalls. For Georgia, this means the cool, dry airmass we have will remain in place and begin to quickly modify over coming two days. Expect little cloud cover and a warming trend, with highs today in the 60s and tomorrow in the 70s. Have bumped down lows tonight compared to guidance given favorable environment for radiational cooling (little wind, clear skies), so could see another morning of some frosty conditions. Temperatures look to be close to freezing in some areas where the frost/freeze program is still active, but not confident enough in seeing another freeze to issue any products at this time. While our sunny conditions are nice, the flip side is that we continue to experience drought conditions that are exacerbating potential fire weather. Another fire danger statement will be needed today for mostly northern GA where RHs will once again dip into the 20s. Please use caution and head any local burn notices. Lusk && .LONG TERM... (Saturday night through Thursday) Issued at 323 AM EDT Fri Nov 3 2023 The extended period begins with broad but modest mid level troughing dominating the eastern half of the US along with the cold surface ridge over the SE which impacted much of the week across the country. Weak short wave swings through the flow on Sunday into early Monday, but with literally no moisture to work with, we won't see much of anything other than some clouds as a result. Surface ridge Upper flow flattens out by Tuesday behind the departing shortwave and the warmup takes hold through the remainder of the week. Bermuda surface ridge setting up a more southerly flow resulting in a gradual increase in moisture through the week as well. While the RH values each day will be on the steady increase, it will still be dry across all of North GA thus a general fire hazard will continue to be a threat through the week. Maybe, just maybe some rain moves into the area with a front late Thursday. NBM guidance at least introducing low end pops starting at the end of the period as a front approaches the region. Stellman && .AVIATION... (18Z TAFS) Issued at 125 PM EDT Fri Nov 3 2023 VFR conditions are expected through the TAF period underneath mostly clear skies. Winds will be E to SE at 4-7 kts through the remainder of the afternoon. Winds will become nearly calm and variable overnight after 02-03Z, then shift to NW at 4-7 kts by 15Z on Saturday. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 33 71 41 73 / 0 0 0 0 Atlanta 38 69 46 71 / 0 0 0 0 Blairsville 33 66 40 67 / 0 0 0 0 Cartersville 33 70 40 72 / 0 0 0 0 Columbus 41 74 44 76 / 0 0 0 0 Gainesville 37 70 46 72 / 0 0 0 0 Macon 38 72 42 75 / 0 0 0 0 Rome 32 72 41 73 / 0 0 0 0 Peachtree City 34 70 41 72 / 0 0 0 0 Vidalia 43 73 45 75 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....30 AVIATION...King
Hazardous weather outlook, Nov 3, 10:56 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1056 AM EDT Fri Nov 3 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1056 AM EDT Fri Nov 3 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Fired Danger Statement is in effect until 8 PM for areas along and north of I-20 due to low relative humidities and dry fuels. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Frost Advisories in Georgia, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.